Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 63, NWS Detroit, MI

December 25, 2011

NWS Detroit, MI issued this gale warning at Dec 25, 2011, 3:47 AM EST. It took effect at Dec 25, 2011, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2011, 3:47 AM EST (08:47 UTC)
In effect from
Dec 25, 2011, 4:00 PM EST
Expired
Dec 26, 2011, 2:32 AM EST
In force
11 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WHUS73 KDTX 250847
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EST SUN DEC 25 2011

...A COLD FRONT WILL BRING A SHORT PERIOD OF GALES THIS AFTERNOON
AND THIS EVENING...

.THE GALE WATCH HAS BEEN UPGRADED TO A WARNING FOR THE LAKE HURON 
OPEN WATERS NORTH OF STURGEON POINT WITH SMALL CRAFT ADVISORIES IN 
EFFECT FOR ALL OTHER MARINE AREAS. THE MAIN CONCERN IS WITH THE 
NORTHWEST WIND AFTER THE PASSAGE OF THE COLD FRONT DURING THE MID 
AFTERNOON HOURS THROUGH THIS EVENING. A RIDGE OF SURFACE HIGH
PRESSURE WILL THEN PASS QUICKLY THROUGH THE REGION WITH A RETURN
TO STRONG SOUTHWEST WIND MONDAY INTO EARLY TUESDAY. NOT UNTIL
WEDNESDAY IS DECREASED WIND EXPECTED WITH ANY DURATION.

LHZ363-462-251000-
/O.CAN.KDTX.GL.A.0028.111225T2100Z-111226T0900Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
347 AM EST SUN DEC 25 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. 

WHILE GALES ARE NO LONGER EXPECTED OVER THE REGION...WIND GUSTS
TO 30 KNOTS REMAIN LIKELY TODAY THROUGH TONIGHT.

$$

LHZ361-362-252130-
/O.UPG.KDTX.GL.A.0028.111225T2100Z-111226T0900Z/
/O.NEW.KDTX.GL.W.0063.111225T2100Z-111226T0300Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
347 AM EST SUN DEC 25 2011

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441-252130-
/O.EXB.KDTX.SC.Y.0066.111225T0847Z-111226T1500Z/
/O.UPG.KDTX.GL.A.0027.111225T2100Z-111226T0900Z/
PORT AUSTIN TO HARBOR BEACH MI-
347 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ442-443-252130-
/O.EXB.KDTX.SC.Y.0066.111225T0847Z-111226T1500Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
347 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-252130-
/O.EXB.KDTX.SC.Y.0066.111225T1700Z-111226T0300Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
347 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
10 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 
  27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-252130-
/O.EXT.KDTX.SC.Y.0066.111225T0847Z-111226T0300Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
347 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 
  31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
811 
WHUS73 KDTX 252046
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EST SUN DEC 25 2011

...A COLD FRONT WILL BRING A SHORT PERIOD OF GALES THIS AFTERNOON
AND THIS EVENING...

.A COLD FRONT IS CURRENTLY MOVING ACROSS THE REGION BRINGING AN 
INCREASE IN WIND SPEED AS THE DIRECTION BECOMES MORE NORTHWESTERLY. 
GUSTS TO 35 KNOT GALES ARE LIKELY FOR A FEW HOURS THIS EVENING 
BEFORE HIGH PRESSURE BUILDS INTO THE REGION AND THE GRADIENT 
WEAKENS. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE 
NEARSHORE WATERS OF LAKE HURON UNTIL MONDAY MORNING DUE TO HIGH 
WAVES FROM THE MORE NORTHERLY FETCH. WARM AIR ADVECTION WILL BRING 
AN INCREASE IN SOUTHWESTERLY WINDS MONDAY AND MONDAY NIGHT BUT THEY 
ARE EXPECTED TO STAY BELOW GALE CRITERIA. GALES WILL BE LIKELY 
TUESDAY NIGHT THOUGH AS ANOTHER COLD FRONT CROSSES THE REGION AND 
NORTHWESTERLY WINDS INCREASE. DECIDED TO HOLD OFF ON A GALE WATCH 
FOR NOW WITH THE CURRENT GALE WARNING STILL IN EFFECT BUT HEADLINES 
WILL LIKELY BE NEEDED FOR THE TUESDAY AFTERNOON/TUESDAY NIGHT 
TIMEFRAME.

LHZ361-362-260300-
/O.CON.KDTX.GL.W.0063.111225T2100Z-111226T0300Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
346 PM EST SUN DEC 25 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-260900-
/O.EXT.KDTX.SC.Y.0066.000000T0000Z-111226T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
346 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 
  29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-260300-
/O.CON.KDTX.SC.Y.0066.000000T0000Z-111226T0300Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
346 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-260300-
/O.CON.KDTX.SC.Y.0066.000000T0000Z-111226T0300Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
346 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 
  27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
023 
WHUS73 KDTX 260249
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 PM EST SUN DEC 25 2011

...WINDS SLOWLY DIMINISHING OVERNIGHT...

.GUSTY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT ARE SLOWLY
DIMINISHING ACROSS THE CENTRAL GREAT LAKES. GUSTS TO 35 KNOT
GALES ARE STILL POSSIBLE THROUGH EARLY MONDAY MORNING ACROSS
NOTHERN LAKE HURON BEFORE HIGH PRESSURE BUILDS INTO THE REGION
AND THE GRADIENT WEAKENS. SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON UNTIL MONDAY MORNING
DUE TO HIGH WAVES FROM THE MORE NORTHERLY FETCH. WARM AIR
ADVECTION WILL BRING AN INCREASE IN SOUTHWESTERLY WINDS MONDAY AND
MONDAY NIGHT BUT THEY ARE EXPECTED TO STAY BELOW GALE CRITERIA.
GALES WILL BE LIKELY TUESDAY NIGHT THOUGH AS ANOTHER COLD FRONT
CROSSES THE REGION AND NORTHWESTERLY WINDS INCREASE. DECIDED TO
HOLD OFF ON A GALE WATCH FOR NOW WITH THE CURRENT GALE WARNING
STILL IN EFFECT BUT HEADLINES WILL LIKELY BE NEEDED FOR THE
TUESDAY AFTERNOON/TUESDAY NIGHT TIMEFRAME.

LHZ422-260400-
/O.CAN.KDTX.SC.Y.0066.000000T0000Z-111226T0300Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
949 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

LCZ460-LEZ444-260400-
/O.EXP.KDTX.SC.Y.0066.000000T0000Z-111226T0300Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
949 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SUNDAY. 

$$

LHZ361-362-260900-
/O.EXT.KDTX.GL.W.0063.000000T0000Z-111226T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
949 PM EST SUN DEC 25 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-260900-
/O.EXT.KDTX.SC.Y.0066.000000T0000Z-111226T0900Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
949 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-261200-
/O.CON.KDTX.SC.Y.0066.000000T0000Z-111226T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
949 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST MONDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KURIMSKI
873 
WHUS73 KDTX 260732
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 AM EST MON DEC 26 2011

...WINDS AND WAVES DIMINISHING RAPIDLY EARLY THIS MORNING...

.AFTER THE MORNING PAUSE IN HIGHER WIND SPEED...AN INCREASE IN
SOUTHWESTERLY WINDS TODAY AND TONIGHT WILL BRING WARM AIR INTO
THE REGION. STRONG WIND GUSTS OVER THE OPEN WATERS COULD APPROACH
GALES TONIGHT BUT THE POSSIBILITY IS GREATER TUESDAY NIGHT AS
ANOTHER COLD FRONT CROSSES THE REGION. 

LHZ361-362-260845-
/O.CAN.KDTX.GL.W.0063.000000T0000Z-111226T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
232 AM EST MON DEC 26 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. WIND GUSTS HAVE FALLEN BELOW GALE FORCE AND THIS
WILL REMAIN THE CASE FOR THE REST OF THE MORNING.

$$

LHZ441>443-260845-
/O.CAN.KDTX.SC.Y.0066.000000T0000Z-111226T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
232 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 25 KNOTS AND WAVES
BELOW 4 FEET. THIS WILL REMAIN THE CASE FOR THE REST OF THE MORNING.

$$

LHZ421-260845-
/O.CAN.KDTX.SC.Y.0066.000000T0000Z-111226T0900Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
232 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 25 KNOTS AND WAVES
BELOW 4 FEET. THIS WILL REMAIN THE CASE FOR THE REST OF THE
MORNING.

$$

BT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 25, 3:26 AM EST, 21 minutes earlier.

Area forecast discussion, Dec 25, 3:26 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 AM EST SUN DEC 25 2011

.SHORT TERM... TODAY AND TONIGHT

LOW LEVEL WARM ADVECTION CONTINUES DURING THE EARLY MORNING HOURS
THANKS TO A STEADY 10 TO 15 MPH SOUTHWEST WIND DRIVEN BY A POTENT
SHORT WAVE DIVING INTO THE NORTHERN LAKES REGION. MOST LOCATIONS IN
SE MICHIGAN HAVE WARMED 3 TO 5 DEGREES SINCE SUNSET WITH MOST ALSO
ABOVE THE FREEZING MARK AT PRESS TIME. OBSERVATIONS ALSO SHOW LITTLE
TO NO COVERAGE OF LOW CLOUDS AS THE WARMER AIR HAS SHUT DOWN STRATUS
FORMATION FROM LAKE MICHIGAN. SEVERAL THIN SPOTS IN THE MID AND HIGH
CLOUDS ARE ALSO INDICATED IN SATELLITE IMAGERY ASSOCIATED WITH
ISENTROPIC LIFT ALOFT THAT WILL PERSIST THROUGH EARLY AFTERNOON, BUT
WHICH OFFERS ADDITIONAL EVIDENCE OF THE DRY CHARACTER OF THE AIR
MASS. THE COMBINATION OF SURFACE WARM ADVECTION AND A FEW BREAKS OF
SUN WILL HELP LIFT MAX TEMPS INTO THE LOWER 40S FOR SOUTHERN
SECTIONS OF THE REGION BEFORE THE COLD FRONT DRIVES THROUGH DURING
MID TO LATE AFTERNOON. THE WIND ASSOCIATED WITH THIS FRONT WILL BE
THE MOST SIGNIFICANT ELEMENT IN THE FORECAST AS A GOOD COMBINATION
OF ISALLOBARIC FORCING AND GRADIENT FLOW WILL HELP PUSH GUSTS UP
AROUND 30 MPH.

PRECIPITATION TODAY AND TONIGHT WILL BE LIMITED TO THE SAGINAW
VALLEY AND NORTHERN THUMB WHERE UPPER SUPPORT WILL BEST COMBINE WITH
LOW LEVEL FRONTAL FORCING AND ANY ADDED MOISTURE FROM LAKE MICHIGAN.
LAKE CONTRIBUTIONS WILL BE LIMITED BY VEERING NORTHWEST WIND AND LOW
CONVECTIVE DEPTH. MODEL DEPICTIONS OF 850 MB TEMPERATURE DROPPING
DOWN TO ABOUT -9C INDICATE ADEQUATE INSTABILITY BUT LARGE SCALE
SUBSIDENCE WILL FORCE CONVECTIVE DEPTH MOSTLY BELOW 850 MB AND
CONFINE ANY SUBSTANTIAL SNOW SHOWERS TO THE WESTERN SECTIONS OF
LOWER MICHIGAN. WARM ADVECTION IS THEN SHOWN TO BE UNDERWAY BY THE
TIME WINDS BACK TOWARD THE WEST TO SOUTHWEST TONIGHT. THE PASSAGE OF
THE SURFACE RIDGE AXIS WILL BRING AT LEAST A MODEST CLEARING TREND
OVERNIGHT. THERE IS SOME LINGERING SURFACE PRESSURE GRADIENT SHOWN
IN THE MODEL DATA BUT EXPECT SOME DECOUPLING AND STRONGER
RADIATIONAL COOLING TO ALLOW MIN TEMPS DOWN NEAR COLDER END OF THE
GUIDANCE RANGE FOR LOWS IN THE LOWER HALF OF THE 20S MOST LOCATIONS.

&&

.LONG TERM...

THE STRONG UPPER LEVEL LOW ANCHORED OVER ALASKA SHOWS NO SIGNS OF
BREAKING DOWN DURING THE NEXT SEVERAL DAYS...WITH STRONG JET OVER
THE PACIFIC CONTINUING TO BRING PACIFIC ORIGIN AIRMASS (FOR THE MOST
PART) TO SOUTHEAST MICHIGAN OVER THE UPCOMING WEEK. MILD TEMPS FOR
LATE DECEMBER STANDARDS WILL PERSIST...ALTHOUGH WEDNESDAY WILL BE
THE EXCEPTION.

THE MODEL TRENDS FOR EARLY THIS WEEK SUPPORT A GLANCING BLOW WITH
THE UPPER LEVEL LOW/SOUTHERN SYSTEM ADVANCING INTO WESTERN TEXAS.
THE NORTHERN STREAM TROUGH WILL BE MORE OF A DOMINATE PLAYER IN OUR
WEATHER...WITH ENOUGH WAVE SEPARATION INDICATED ON TUESDAY TO LIMIT
OUR PRECIPITATION AMOUNTS. BASED ON 00Z UKMET/EUROPEAN...A COUPLE
INCHES OF SNOW REMAIN POSSIBLE...BUT NAM/GFS WOULD ARGUE FOR LITTLE
IN THE WAY OF PRECIPITATION. HAVE SPLIT THE DIFFERENCES AND GONE
LIKELY FOR SOUTH HALF OF THE CWA WITH ACCUMULATIONS UP AROUND AN
INCH.

PHASING WILL OCCUR AS THE STORM APPROACHES THE EAST COAST...WITH
RAPID DEEPENING THEN TAKING PLACE. THIS WILL ALLOW SOME OF THE
SUBSTANTIALLY COLDER AIR OVER ONTARIO TO FUNNEL IN TUESDAY
NIGHT/WEDNESDAY...WITH 850 MB TEMPS FORECASTED TO DROP BETWEEN -8 TO
-12 C. IF WE HAVE SNOW COVER AROUND...IT WOULD BE EASY TO HOLD TEMPS
IN THE 20S FOR HIGHS ...BUT WILL BE GOING WITH 30-32 DEGREES. WITH
LOW LEVEL NORTH-NORTHWEST WINDS...SNOW SHOWERS WILL BE POSSIBLE
ALONG THE EASTERN THUMB SHORELINE TUESDAY NIGHT BEFORE THE
ANTICYCLONIC FLOW BUILDS IN EARNEST ON WEDNESDAY.

PER 00Z EUROPEAN...
A COUPLE OF CHANCES FOR SNOW OR POSSIBLY EVEN RAIN FOR THE END OF
DECEMBER...AS STRONG JET STRADDLING THE NORTHERN CONUS WILL ALLOW
FOR FAST MOVING STORM SYSTEMS...AND THIS ENERGETIC QUASI ZONAL FLOW
MAY BUCKLE AT ANYTIME TIME TO MORE OF A FULL AMPLITUDE PATTERN...BUT
WILL PROBABLY HAVE TO WAIT UNTIL THE NEW YEAR.

&&

.MARINE...

THE GALE WATCH HAS BEEN UPGRADED TO A WARNING FOR THE LAKE HURON
OPEN WATERS NORTH OF STURGEON POINT WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR ALL OTHER MARINE AREAS. THE MAIN CONCERN IS WITH THE
NORTHWEST WIND AFTER THE PASSAGE OF THE COLD FRONT DURING THE MID
AFTERNOON HOURS THROUGH THIS EVENING. MODEL DATA IS SUPPORTED BY THE
SATELLITE CHARACTER OF THE ASSOCIATED LOW PRESSURE SYSTEM WHICH
LOOKS PLENTY CAPABLE OF A MODERATE ISALLOBARIC COMPONENT ADDED TO
WIND SPEED OVER THE WATER. THIS WILL GIVE THE FRONTAL PASSAGE AN
EXTRA POP OF STRONGER NORTHWEST WIND BUT WITH ONLY ABOUT A 3 TO 6
HOUR DURATION, STILL ENOUGH FOR A GALE WARNING OVER THE NORTHERN 1/3
OF LAKE HURON LATE THIS AFTERNOON THROUGH TONIGHT. A RIDGE OF
SURFACE HIGH PRESSURE WILL THEN PASS QUICKLY THROUGH THE REGION WITH
A RETURN TO STRONG SOUTHWEST WIND MONDAY INTO EARLY TUESDAY. NOT
UNTIL WEDNESDAY IS DECREASED WIND EXPECTED WITH ANY DURATION.

&&

.AVIATION...ISSUED 1152 PM EST SAT DEC 24 2011

//DISCUSSION...

ABUNDANT CLOUD COVER IS INVADING SOUTHEAST MICHIGAN AHEAD OF AN
APPROACHING TROUGH OF LOW PRESSURE MAKING ITS WAY IN FROM THE
WESTERN GREAT LAKES. THIS TROUGH WILL BRING A 2-3K FT DECK OF CLOUDS
OVER MANY OF THE TAF SITES EARLY THIS MORNING. WHILE THESE CLOUDS
ARE BASICALLY A LOCK TO ADVECT OVER KMBS/KFNT/KPTK THERE IS SOME
QUESTION AS TO WHETHER THEY WILL MAKE IT OVER THE METRO AIRPORTS.
CURRENT METAR AND SATELLITE OBSERVATIONS LOOK LIKE THESE LOWER
CLOUDS MAY STAY NORTH OF KDTW/KYIP BUT MAY GET CLOSE ENOUGH TO KDET
TO INCLUDE A TEMPO GROUP AS THE CLOUDS MOVE EAST. THESE CLOUDS LOOK
TO BE BRIEF WITH SKIES SCATTERING OUT TO A VFR DECK BEHIND THIS
INITIAL LINE OF CLOUDS.

VFR CONDITIONS ARE EXPECTED TO PERSIST INTO THE AFTERNOON HOURS AS A
LOW PRESSURE SYSTEM TRACKS THROUGH SOUTHERN CANADA AND THE TROUGH
TRACKS THROUGH THE CENTRAL GREAT LAKES. AS THIS LOW PASSES TO THE
NORTH AN INCREASED PRESSURE GRADIENT WILL BRING GUSTY SOUTHWEST
WINDS TO 25 KNOTS DURING THE DAYTIME HOURS.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILING ABOVE 5000 FEET THROUGH THIS
  AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362...FROM 4 PM SUNDAY TO 10 PM SUNDAY.

     SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 PM SUNDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON...UNTIL 10 AM MONDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...FROM NOON SUNDAY TO 10 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...FROM NOON SUNDAY TO 10 PM SUNDAY.

&&

SHORT TERM...BT
LONG TERM....SF
MARINE.......BT
AVIATION.....KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 24, 3:50 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EST SAT DEC 24 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-250915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
350 PM EST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOW IS POSSIBLE LATE MONDAY NIGHT INTO TUESDAY AS
LOW PRESSURE TRACKS THROUGH THE SOUTHERN OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-250915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
350 PM EST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WATCH IS IN EFFECT LATE SUNDAY INTO SUNDAY NIGHT FOR THE
NORTHERN TWO THIRDS OF LAKE HURON. SMALL CRAFT ADVISORY FOR SAGINAW
BAY SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

DRC/WAG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.